Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 125, NWS Jackson, MS

December 24, 2009Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this tornado warning at Dec 24, 2009, 9:10 AM CST for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2009, 9:10 AM CST (15:10 UTC)
Expired
Dec 24, 2009, 10:04 AM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Little Rock radar (KLZK), 184 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 4:50 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
471 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 241510
TORJAN
ARC003-LAC067-241615-
/O.NEW.KJAN.TO.W.0125.091224T1510Z-091224T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT...
  HAMBURG...CROSSETT...

* UNTIL 1015 AM CST

* AT 911 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
  CROSSETT MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  WEST CROSSETT AND CROSSETT BY 920 AM CST...
  NORTH CROSSETT BY 930 AM CST...
  OLD MILO AND HAMBURG BY 945 AM CST...
  FOUNTAIN HILL BY 955 AM CST...
  SNYDER BY 1005 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3320 9213 3331 9197 3335 9198 3337 9196
      3340 9197 3340 9181 3324 9151 3293 9207
      3294 9208 3302 9207 3309 9213 3315 9211
      3316 9213
TIME...MOT...LOC 1511Z 217DEG 25KT 3309 9205

$$

COHEN
5 follow-up statements
000 
WWUS54 KJAN 241522
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST THU DEC 24 2009

ARC003-LAC067-241615-
/O.CON.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
ASHLEY AR-MOREHOUSE LA-
922 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR ASHLEY
COUNTY...AND NORTHWESTERN MOREHOUSE PARISH...

AT 922 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR WEST CROSSETT MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  NORTH CROSSETT BY 935 AM CST...
  OLD MILO AND HAMBURG BY 950 AM CST...
  FOUNTAIN HILL BY 1000 AM CST...
  SNYDER AND PORTLAND BY 1010 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3320 9213 3331 9197 3335 9198 3337 9196
      3340 9197 3340 9181 3324 9151 3293 9207
      3294 9208 3302 9207 3309 9213 3315 9211
      3316 9213
TIME...MOT...LOC 1522Z 217DEG 25KT 3313 9203

$$

COHEN
000 
WWUS54 KJAN 241538
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
938 AM CST THU DEC 24 2009

LAC067-241548-
/O.CAN.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
MOREHOUSE LA-
938 AM CST THU DEC 24 2009

...THE TORNADO WARNING FOR NORTHWESTERN MOREHOUSE PARISH IS
CANCELLED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
MOREHOUSE PARISH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3331 9197 3335 9198 3337 9196 3340 9197
      3340 9181 3324 9151 3301 9193 3301 9207
      3309 9213 3315 9211 3316 9213 3320 9213
TIME...MOT...LOC 1538Z 231DEG 26KT 3318 9192

$$

ARC003-241615-
/O.CON.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
ASHLEY AR-
938 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR ASHLEY
COUNTY...

AT 938 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR NORTH CROSSETT MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  HAMBURG AND OLD MILO BY 950 AM CST...
  FOUNTAIN HILL BY 1000 AM CST...
  SNYDER BY 1015 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3331 9197 3335 9198 3337 9196 3340 9197
      3340 9181 3324 9151 3301 9193 3301 9207
      3309 9213 3315 9211 3316 9213 3320 9213
TIME...MOT...LOC 1538Z 231DEG 26KT 3318 9192

$$

COHEN
000 
WWUS54 KJAN 241549
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
949 AM CST THU DEC 24 2009

ARC003-241615-
/O.CON.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
ASHLEY AR-
949 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR ASHLEY
COUNTY...

AT 949 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR FOUNTAIN HILL MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  SNYDER BY 1000 AM CST...
  PORTLAND BY 1005 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3306 9198 3319 9200 3324 9197 3330 9197
      3336 9197 3337 9196 3340 9197 3340 9181
      3324 9151
TIME...MOT...LOC 1549Z 223DEG 27KT 3333 9183

$$
000 
WWUS54 KJAN 241558
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CST THU DEC 24 2009

ARC003-241615-
/O.CON.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
ASHLEY AR-
958 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR NORTH
CENTRAL ASHLEY COUNTY...

AT 958 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR FOUNTAIN HILL MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  PORTLAND BY 1005 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3326 9187 3333 9194 3340 9194 3340 9181
      3324 9151
TIME...MOT...LOC 1558Z 223DEG 27KT 3338 9177

$$

COHEN
000 
WWUS54 KJAN 241604 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CST THU DEC 24 2009

ARC003-241614-
/O.CAN.KJAN.TO.W.0125.000000T0000Z-091224T1615Z/
ASHLEY AR-
1004 AM CST THU DEC 24 2009

...THE TORNADO WARNING FOR NORTH CENTRAL ASHLEY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING IS NO LONGER CAPABLE OF 
PRODUCING A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3326 9187 3333 9194 3340 9194 3340 9181
      3324 9151
TIME...MOT...LOC 1604Z 223DEG 27KT 3341 9173

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 24, 4:30 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Dec 24, 4:30 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CST THU DEC 24 2009

...SEVERE WEATHER EXPECTED ACROSS THE REGION TODAY...

.SHORT TERM...TODAY AND TONIGHT...ISENTROPIC UPGLIDE WILL CONTINUE
TO ALLOW SPOTTY LIGHT SHOWERS TO BREAK OUT ACROSS MAINLY CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY MORNING
HOURS.  BY MID AND LATE MORNING...AND ON THROUGH THE AFTERNOON
HOURS...RAIN WILL INCREASE IN BOTH COVERAGE AND INTENSITY FROM WEST
TO EAST...AS WILL THE POTENTIAL FOR SEVERE WEATHER ACROSS THE
ARKLAMISS REGION.

AS A DEEPENING AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE
ARKLATEX TODAY...AND INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT...A POWERFUL COLD FRONT WILL SHIFT EAST ACROSS THE CWA.
WITH INSTABILITY AND DEEP LAYER WIND SHEAR INCREASING ALONG AND
AHEAD OF THIS FRONT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE TODAY...PARTICULARLY
ALONG AND SOUTHWEST OF A GREENVILLE TO MERIDIAN LINE.  THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE FROM MID-MORNING THROUGH LATE
THIS AFTERNOON...THOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE
RULED OUT DURING THE EARLY MORNING HOURS WEST OF THE MISSISSIPPI
RIVER.

AS THIS ACTIVITY MOVES EAST THIS MORNING...ITS EXPECTED TO GEL INTO
A SQUALL LINE.  AS THIS SQUALL LINE SHIFTS EAST ACROSS THE
AREA...ITLL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...ALONG WITH A FEW TORNADOES. ADDITIONALLY...SUPERCELL
THUNDERSTORMS COULD DEVELOP ACROSS THE REGION AHEAD OF THE FRONT...
PARTICULARLY ACROSS SOUTH MISSISSIPPI.  THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 80 MPH...TORNADOES...AND LARGE
HAIL.

ALONG WITH THE POTENTIAL FOR SEVERE WEATHER TODAY...HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE CWA.  RAINFALL TOTALS OF 2 TO 4
INCHES WILL BE POSSIBLE ACROSS THE AREA THROUGH THIS AFTERNOON...
WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TODAY.

IN ADDITION...AS THIS POWERFUL STORM SYSTEM SHIFTS CLOSER TO THE
REGION...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE
AREA.  SOUTHEASTERLY WINDS WILL BE SUSTAINED BETWEEN 20-30 MPH AND
GUSTING AT TIME TO BETWEEN 30-40 MPH TODAY.  AS A RESULT...A WIND
ADVISORY IS IN EFFECT FOR WESTERN AND NORTHERN PORTIONS OF THE
AREA...AND A LAKE WIND ADVISORY IS IN EFFECT FOR EAST AND SOUTHEAST
PORTIONS OF THE AREA THROUGH THIS AFTERNOON.

THE FRONT WILL EXIT THE REGION TO THE EAST THIS EVENING.  STRONG
COLD ADVECTION WILL ENSUE BEHIND THE FRONT AS TEMPERATURES ACROSS
THE AREA FALL INTO THE MID 30S BY EARLY CHRISTMAS DAY MORNING.
THERE COULD BE SOME LINGERING LIGHT PRECIPITATION ACROSS MY NORTHERN
ZONES DURING THIS TIME.  WITH TEMPERATURES HERE NEARING THE FREEZING
MARK...I WONT RULE OUT THE POTENTIAL FOR A FEW FLURRIES TO FALL AT
SOME LOCATIONS ALONG THE HIGHWAY 82 CORRIDOR...BUT AT THE MOMENT NO
ACCUMULATION IS EXPECTED ACROSS THIS AREA. /19/

.LONG TERM...FRIDAY THROUGH WEDNESDAY...BY SUNRISE FRIDAY MORNING
ALL PRECIPITATION IS EXPECTED TO HAVE ENDED BUT CLOUDS AND GUSTY
WINDS WILL REMAIN. A LAKE WIND ADVISORY FOR THE NORTH ALONG WITH
AREA LAKES ELSEWHERE WILL LIKELY BE NEEDED. THE INITIAL UPPER LEVEL
LOW AND SURFACE LOW WILL BE LIFTING NORTH THROUGH THE DAY AND MODELS
STILL SUGGEST THE LOW CLOUDS WILL BEGIN CLEARING FROM THE SOUTHWEST
DURING THE AFTERNOON ALONG WITH LIGHTER WINDS AS THE PRESSURE
GRADIENT RELAXES. A WEAKENED 1018MB CENTER OF HIGH PRESSURE AT THE
SURFACE IS EXPECTED TO SHIFT EAST OVER OUR AREA BY AFTERNOON AS
WELL. TEMPERATURES WILL TOP OUT WELL BELOW NORMAL IN THE LOW TO MID
40S. A SECOND CLOSED LOW WILL BE ROTATING AROUND THE LARGE UPPER
VORTEX FRIDAY NIGHT ESSENTIALLY KEEPING THE CENTER OF THE VORTEX
OVER THE MID MISSISSIPPI VALLEY AND COLD AIR ALOFT OVER OUR REGION.
THE SURFACE HIGH WILL HAVE ELONGATED INTO A RIDGE AXIS ALONG THE
GULF COAST BUT LESS THAN IDEAL RADIATIVE COOLING WILL OCCUR FRIDAY
NIGHT DESPITE THE LIGHT WINDS. THE CORE OF THE UPPER JET WILL ALSO
REMAIN ALONG THE GULF COAST AND A 140KT JET STREAK SHOULD BRING SOME
HIGH CLOUDS TO THE SOUTHERN HALF OF OUR AREA. STILL...TEMPERATURES
SHOULD DROP BELOW FREEZING ACROSS MOST OF THE AREA BY SATURDAY
MORNING. THIS PATTERN WILL CHANGE VERY LITTLE THROUGH SUNDAY AND THE
COOLER THAN NORMAL TEMPERATURES AND DRIER WEATHER WILL LAST THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE UPPER 40S TO LOWER 50S
WITH OVERNIGHT LOWS AROUND 30 SATURDAY...SUNDAY AND MONDAY. SUNDAY
INTO MONDAY THE LARGE UPPER VORTEX WILL FINALLY LIFT OUT TO THE
NORTHEAST BUT ANOTHER LARGE CLOSED LOW WILL BE DROPPING SOUTH DOWN
THE WESTERN CONUS. SHORTWAVE RIDGING SURFACE AND ALOFT IS EXPECTED
OVER OUR REGION MONDAY INTO TUESDAY. THIS SHOULD BRING US SOME
WARMER TEMPS TUESDAY ALTHOUGH THE SURFACE HIGH WILL BE CENTERED
NORTH OF OUR REGION KEEPING OUR REGION UNDER A DRY NORTH FLOW. THE
GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT THIS MORNING IN
MOVING PRECIPITATION BACK INTO THE REGION LATE TUESDAY...PROBLEM IS
THAT COLD TEMPERATURES ARE EXPECTED IN OUR AREA WITH THE
PRECIPITATION. THE LARGE UPPER LOW THAT WAS DROPPING SOUTH DOWN THE
WESTERN CONUS MONDAY WILL OPEN UP AND SWING EAST THROUGH MID WEEK.
THE ECMWF IS STRONGER WITH THE SHORTWAVE TROUGH THAN THE GFS BY
TUESDAY NIGHT BUT LIGHT RAIN IS EXPECTED TO SPREAD ACROSS OUR AREA
FROM THE SOUTHWEST LATE TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL
DROP THROUGH THE EVENING AND THERE IS SOME POTENTIAL FOR A WINTRY
MIX OR LIGHT SNOW IN THE NORTH AFTER MIDNIGHT. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WEDNESDAY THROUGH THURSDAY
WITH THE POSSIBLE DEVELOPMENT OF A SURFACE LOW OVER THE NORTHERN
GULF AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY INTO THURSDAY. FOR
NOW WL LEAN TOWARD THE GFS WITH SLIGHTLY WARMER TEMPERATURES AND THE
RAIN TAPERING OFF WEDNESDAY NIGHT BEFORE INCREASING FROM THE SOUTH
AGAIN THURSDAY AS ANOTHER SHORTWAVE HELPS DEVELOP A STRONGER SURFACE
LOW OVER THE NORTHERN GULF. THERE MAY AGAIN BE SOME WINTRY MIX
PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING. /22/

&&

.AVIATION...RAIN CHANCES WILL CONTINUE TO INCREASE FROM WEST TO EAST
ACROSS THE REGION TODAY...ACCOMPANIED BY INCREASING COVERAGE OF
IFR CEILINGS AS A COLD FRONT APPROACHES THE AREA. THE FRONT IS
RATHER STRONG AND A SQUALL LINE IS EXPECTED TO APPROACHING THE
MISSISSIPPI RIVER BY MID/LATE MORNING...WITH DAMAGING WINDS AS WELL
AS THE CHANCE FOR A FEW TORNADOES ACCOMPANYING THIS LINE AS IT MOVES
ACROSS THE ARKLAMISS REGION THROUGH THE DAY.  THIS LINE IS EXPECTED
TO EXIT EASTERN MISSISSIPPI BY AROUND 00Z THIS EVENING. SURFACE
WINDS THROUGH THE PERIOD WILL BE STRONG AND BECOMING MORE SOUTHERLY
AHEAD OF THE FRONT...THEN SHIFTING TO FROM THE SOUTHWEST TO WEST
BEHIND THE FRONT AND REMAINING QUITE STRONG THROUGH THE OVERNIGHT
HOURS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  35  43  28 / 100  42   9  12
MERIDIAN      67  37  47  26 / 100  68  10  12
VICKSBURG     63  35  45  28 / 100  34   8  11
HATTIESBURG   70  37  46  28 / 100  51   9  10
NATCHEZ       64  33  45  28 / 100  20   7  10
GREENVILLE    60  34  41  28 / 100  59  10  12
GREENWOOD     60  35  41  28 / 100  63  11  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>042-
     047-053-059-060.

     FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR
     MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>027-
     034>036-040>042-047-053-059-060.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ043>046-
     048>052-054>058-061>066-072>074.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.

&&

19/22/19
Hazardous weather outlook, Dec 24, 6:03 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
603 AM CST THU DEC 24 2009

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034>036-040>042-
047-251215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND PORTIONS OF
CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW
TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL
ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM MID MORNING THROUGH MID AFTERNOON...THOUGH A
FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY MORNING
HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM AND AN
ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. ALONG AND
AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL
COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE
ACROSS THE OUTLOOK AREA DURING THE DAY. THESE LINES WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH A FEW
TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD DEVELOP
ACROSS THE REGION DURING THIS TIME. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL. TOTAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE ALSO EXPECTED ACROSS THE OUTLOOK AREA
TODAY...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEASTERLY WINDS OF 15 TO 25 MPH
ARE EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH
ACROSS THE MISSISSIPPI DELTA THROUGH THE DAY. WIND GUSTS TO 35 MPH
WILL BE POSSIBLE ACROSS THE REGION...EXCEPT TO 40 MPH ACROSS THE
MISSISSIPPI DELTA. AS A RESULT...A LAKE WIND ADVISORY IS IN EFFECT
THROUGH TODAY...WITH A WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI DELTA
REGION. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY
BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

LAZ024>026-MSZ043>046-048>066-072>074-251215-
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN
MISSISSIPPI...AND PORTIONS OF EASTERN LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW
TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL
ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM MID MORNING THROUGH LATE THIS AFTERNOON...THOUGH
A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY
MORNING HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY.
ALONG AND AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE
ATMOSPHERE WILL COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS
WILL MOVE ACROSS THE OUTLOOK AREA DURING THIS TIME. THESE LINES WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH A FEW TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD
DEVELOP ACROSS THE REGION AHEAD OF THE COLD FRONT. THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL.
A SLIGHT CHANCE FOR PARTICULARLY DAMAGING WINDS OF UP TO 80 MPH AND
PERHAPS A STRONG TORNADO WILL EXIST ACROSS SOUTHERN MISSISSIPPI LATE
THIS MORNING AND INTO THIS AFTERNOON. TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY...WHICH COULD
RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH ARE
EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH OVER
AREAS ALONG THE MISSISSIPPI RIVER THROUGH THE DAY. WIND GUSTS BETWEEN TO
35 AND 40 MPH WILL ALSO BE POSSIBLE ACROSS THIS REGION. AS A RESULT...
A LAKE WIND ADVISORY IS IN EFFECT THROUGH TODAY...WITH A WIND
ADVISORY IN EFFECT FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. GUSTY
WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY BEHIND THE
COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

MSZ026>033-037>039-251215-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...AS WELL AS
ONE OR TWO TORNADOES...IS POSSIBLE OVER THE OUTLOOK AREA TODAY. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE FROM THE EARLY TO LATE AFTERNOON
HOURS. A POWERFUL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL
SWEEP ACROSS THE REGION TODAY. ALONG AND AHEAD OF THE FRONT...VERY
STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL COMBINE WITH INCREASING
INSTABILITY TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE
OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA
DURING THE DAY. THESE LINES WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ALONG WITH ONE OR TWO TORNADOES. TOTAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE OUTLOOK
AREA...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH...
WITH WIND GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TODAY. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR
TODAY. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY
BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Dec 24, 9:07 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
907 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     NON-TSTM WND DMG KIRBY                   31.51N 90.98W
12/24/2009                   FRANKLIN           MS   PUBLIC

            TREE DOWN IN KIRBY BLOCKING SEALE RD

&&

BMK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:34 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin33 min
Dec 24, 8:02 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll4 hr
Dec 24, 8:09 AM CSTTornado WarningJANCatahoula, Concordia38 min
Dec 24, 8:52 AM CSTSevere Thunderstorm WarningJANMorehouse53 min
Dec 24, 9:02 AM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Tensas3 hr
Dec 24, 9:19 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia56 min
Dec 24, 9:25 AM CSTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland65 min
Dec 24, 9:35 AM CSTTornado WarningJANCatahoula, Concordia, Franklin, Tensas41 min
Dec 24, 9:38 AM CSTSevere Thunderstorm WarningJANMorehouse, West Carroll24 min
Dec 24, 9:45 AM CSTSevere Thunderstorm WarningJANConcordia, Tensas60 min
Dec 24, 10:08 AM CSTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll67 min
Dec 24, 10:17 AM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas58 min
Dec 24, 10:20 AM CSTRiver Flood WarningJANFranklin6 days
Dec 24, 10:32 AM CSTSevere Thunderstorm WarningJANEast Carroll, Madison, West Carroll58 min
Dec 24, 3:32 PM CSTAreal Flood WarningJANMorehouse12 hr
Dec 24, 5:00 PM CSTLake Wind AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more21 hr
Dec 24, 9:56 AM CSTSevere Thunderstorm WarningJANAshley27 min

Nearby

Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.